Arkansas, 2012

Wildfire in Arkansas, June 2, 2012

June 2, 2012 · NWS LZK · 1 event in 1 county or zone

A wildfire 3 miles south of Little Rock in Pulaski County burned 134 acres of grasslands and 1 acre of woods on the 2nd.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A wildfire 3 miles south of Little Rock in Pulaski County burned 134 acres of grasslands and 1 acre of woods on the 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 1:29 PM CST, 1 minute earlier.

Area forecast discussion, Jun 2, 1:29 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
229 PM CDT SAT JUN 2 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION EACH
PERIOD...WITH EITHER DUE TO SHORT WAVE ENERGY AND ANY SYNOPTIC
SYSTEMS. TEMPS WILL GRADUALLY WARM THROUGH THE PERIOD AND REACH AT
OR A BIT ABOVE NORMAL VALUES.

AFTERNOON SCATTERED CONVECTION FORMING NOW OVER CENTRAL AR WITH
WEAK SHORT WAVE ENERGY AND MOVING EAST. EXPECTED IT TO BE OVERALL
ISOLATED AND STAY BELOW SEVERE LIMITS. CLOUDS DID THIN FROM THE
MORNING AND TEMPS WERE REACHING LOWER TO SOME MID 80S. MOISTURE A
BIT LIMITED...WITH SURFACE DEW POINT TEMPS IN THE MID TO UPPER
50S...WHILE 12Z KLZK SOUNDING HAD A PRECIP WATER VALUE OF 1.18
INCHES. BUT ENOUGH WITH IN PLACE INSTABILITY FOR CONVECTION. THE
UPPER NW FLOW DID SHOW THE WEAK SHORT WAVE ENERGY IN THE FLOW.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

WILL FINE TUNE EVENING CONVECTION WITH AFTERNOON FORECAST ISSUANCE
AND GENERALLY WILL BE OVER EAST CENTRAL TO SE AR. EXPECT THE WEAK
SURFACE WARM FRONT OVER TX IS EXPECTED TO DEVELOP A BIT MORE AND
LIFT NE ACROSS AR OVER THE NEXT 24 HOURS. MODELS LIFT IT OVERNIGHT
AND ON SUNDAY...AND SLIGHT CHANCE TO CHANCE CONVECTION IS POSSIBLE
OVER AR AND IS IN FORECAST. BEST CHANCES SHOULD BE CENTRAL AND
NORTHERN AREAS OF AR DUE TO THE WARM FRONTAL POSITION AND POSSIBLE
SHORT WAVE ENERGY DEPICTED IN THE MODELS. SUNDAY NIGHT AND INTO
MONDAY. MODELS DEPICT A MUCH BETTER COVERAGE OF POSSIBLE
CONVECTION OVER AR...ALTHOUGH ONLY 20 TO 45 PERCENT IN THE
FORECAST. MONDAY NIGHT TO TUESDAY...THE WEAK BOUNDARY MAY WAFFLE
AROUND AR WITH ANY SHORT WAVE ENERGY IN THE NW UPPER FLOW...SOME
CONVECTION WILL BE HELD IN THE FORECAST. THE OVERALL SEVERE STORM
THREAT SHOULD REMAIN LOW AND ONLY BE A PULSE ISOLATED THREAT.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. TEMPS WILL WARM
BACK TO NORMAL OR A BIT ABOVE NORMAL VALUES.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY

MED RANGE MODEL SOLUTIONS CONTINUE TO DIFFER REGARDING THE TIMING OF
THE FROPA AND LOCATION WHERE THIS FRONT WILL STALL DURING THE MIDDLE
OF NEXT WEEK. BY THE GFS...THE FRONT WILL HAVE MOVED SOUTH OF THE
STATE BY THE START OF THE LONG TERM PERIOD WITH GENERALLY DRY
CONDITIONS EXPECTED THROUGH LATE NEXT WEEK. ON THE OTHER HAND...THE
LATEST RUNS OF THE ECMWF CONTINUE WITH A SLOWER TREND...AND WITH THE
FRONT STALLING FURTHER NORTH OVER AR. AS A RESULT...THE ECMWF
REMAINS THE MUCH MORE WET SOLUTION WITH BETTER POPS EXPECTED FOR AR.
AT THIS TIME...HAVE GONE WITH A COMPROMISE OF SOLUTIONS...WITH
REMAINING POPS ACROSS THE SOUTH AND WRN PORTIONS OF THE CWA EARLY IN
THE PERIOD. DRIER CONDITIONS THEN DEVELOP AS THE FRONT MOVES SW OF
THE STATE BY LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     60  87  67  90 /  20  30  30  40
CAMDEN AR         65  93  67  91 /  20  10  10  20
HARRISON AR       62  86  67  87 /  30  50  30  40
HOT SPRINGS AR    66  90  69  90 /  20  20  10  20
LITTLE ROCK   AR  65  91  70  91 /  20  20  10  20
MONTICELLO AR     67  92  69  91 /  20  10  10  20
MOUNT IDA AR      64  89  69  89 /  20  20  10  20
MOUNTAIN HOME AR  61  87  67  88 /  30  40  40  40
NEWPORT AR        61  88  69  90 /  10  20  30  40
PINE BLUFF AR     67  91  69  91 /  20  20  10  20
RUSSELLVILLE AR   64  90  67  90 /  20  30  20  30
SEARCY AR         62  89  67  90 /  20  20  20  30
STUTTGART AR      65  90  70  91 /  20  20  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...62
Hazardous weather outlook, Jun 2, 4:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 2 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANCITIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pulaski

When
June 2, 1:30 PM CST to 5:30 PM CST
Where
Pulaski forecast zone
Reported by
Park/Forest Service
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374835.